I weigh more right now than I ever have in my life, except when I was pregnant, and women, you know those numbers don't count. 211. 211 lbs. I have an app on my iPod that I was diligent about using earlier this year. I had made the journey all the way down to 179. 179.

Somewhere between spring and fall I gained 32 pounds. 32.

I've never been a think chick -- anyone who knows me will tell you that, but I spent quite a few happy years hovering right around a size 14/16. At my lowest, I even managed to squeeze into some hand-me-downs from a friend that were size 12, "a huge size 12," she just had to say, but the number read 12.

Now I'm back to my 18s that, as if I knew this was going to happen, I kept in the back of the closet.

I wish we women didn't have to make weight such a numbers game. It always is, though. For years I had a sense of massive pride that my weight "started with a 1!" Or that my clothing size never rose out of the teens into the twenties. Oh, the glory days when I could shop in the regular misses section, not in plus size.

Admittedly, my self perception sucks. I am constantly asking my husband to compare my body to women we see in public. I want to know how the world sees me. I want to know how small or how big I look to the rest of the world. I know my own perception is way off. I just want to be able to picture myself walking around and know what I would think of that girl. (What really scares me is how this reveals how judgmental I am. Oy.)

I do not take full responsibility for this weight gain. For the past few months I've been taking both depakote and seroquel. It's no secret that lots of drugs for bipolar cause weight gain, but these are two of the worst. Depokate make me stark, raving hungry all the time, and the seroquel exacerbated that problem and slowed down metabolism. The two drugs also left me needing a ton of sleep and feeling tired all of the time.

You try dragging your fat ass to the gym in that situation.

One friend finally convinced me to take one of our old classes together and I couldn't handle it. My joints, having to squat up and lift up so much more weight, just couldn't take it.

Everyone is sore after a workout. I was nearly crippled for days.

And that was probably 10 pounds ago.

So right now I am exploring options and have no real plan.

I'm looking at using Alli and suffering the icky side effects.

I am thinking about rejoining Weight Watchers, but the cost seems prohibitive. (And the online program wold never work for me. I need the accountability to another person. Isn't that sad?)

I'm getting on the roller coaster of switching meds again, getting off both the depakote and the seroquel and hoping the side effects of the new meds are more manageable than this.

Why of why can't I have a disease where the side effects include weight LOSS? Is that too much to ask?

Add A Comment

Comments:

Be the first to add a comment below.
Want to leave a comment and join the discussion?

Sign up for CafeMom!

Already a member? Click here to log in